Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 422, NWS Norman, OK

July 12, 2011Oklahoma County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2011, 3:32 PM CDT for Oklahoma County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2011, 3:32 PM CDT (20:32 UTC)
Expired
Jul 12, 2011, 4:09 PM CDT
In force
37 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Oklahoma County, OK

The radar

The Norman radar (KTLX), 27 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
916 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:20 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 12, 12:20 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1220 PM CDT TUE JUL 12 2011

.AVIATION...
/18Z TAFS/ AN INCREASE IN MID LEVEL MOISTURE RELATIVE TO YESTERDAY
AFTERNOON SHOULD RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS
FROM THIS AFTERNOON INTO EARLY EVENING. SLOW MOVING STORMS MAY
YIELD MVFR CEILING/VISIBILITY... AS WELL AS STRONG WIND GUSTS.
EXPECTED SPARSE STORM COVERAGE WILL PRECLUDE USE OF TEMPO GROUPS.
VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES FROM LATE EVENING
THROUGH 18Z WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 100  79 102  79 /  30  20  10  10
HOBART OK         98  82 105  80 /  40  20  10  10
WICHITA FALLS TX 103  83 107  81 /  20  20  10  10
GAGE OK           97  77 103  75 /  40  20  10  10
PONCA CITY OK     99  80  99  81 /  40  30  20  20
DURANT OK        101  79 100  78 /  20  20  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090.

&&

11/03/03
TAYLOR
Hazardous weather outlook, Jul 12, 2:55 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT TUE JUL 12 2011

OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED. ISOLATED STORMS PRODUCING
DAMAGING WIND GUSTS MAY OCCUR THROUGH EARLY EVENING.

DISCUSSION...
A SMALL UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY OVER NORTHERN
OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR
AND EAST OF THIS DISTURBANCE...AFFECTING MAINLY NORTH-CENTRAL AND
CENTRAL PARTS OF OKLAHOMA. THE MAIN CONCERNS WITH ANY THUNDERSTORMS
WILL BE DAMAGING WIND GUSTS...CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
                  NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...40 PERCENT.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER WESTERN
NORTH TEXAS AND THE SOUTHEAST HALF OF OKLAHOMA...WHEN HEAT INDEX
VALUES ARE EXPECTED TO REACH 105 DEGREES. THE HEAT ADVISORY WILL
CONTINUE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF AND
COVER SMALL AREAS.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY WILL BE
IN EFFECT UNTIL FURTHER NOTICE. FIRE DANGER WILL ALSO REMAIN ON THE
HIGH SIDE DUE TO THE HEAT AND PERSISTENT DROUGHT CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.

In the hours before

Local storm report, Jul 12, 2:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     MIDWEST CITY            35.46N 97.37W
07/12/2011                   OKLAHOMA           OK   LAW ENFORCEMENT

            DAMAGE REPORTED TO POWER LINES IN THE MIDWEST CITY AREA

&&

MA
Local storm report, Jul 12, 2:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND GST     5 SW OKLAHOMA CITY      35.42N 97.58W
07/12/2011  M59 MPH          OKLAHOMA           OK   PUBLIC

            55 TO 60 MPH WIND GUSTS MEASURED AT THE INSTERSECTION OF
            SW 59TH STREET AND SOUTH MAY AVENUE

&&

MA
Local storm report, Jul 12, 2:52 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND GST     1 NE WILL ROGERS AIRPOR 35.40N 97.59W
07/12/2011  M72 MPH          OKLAHOMA           OK   MESONET

            RECORDED BY OKC MICRONET

&&

MA
Special weather statement, Jul 12, 2:53 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT TUE JUL 12 2011

OKZ023-027-122030-
CADDO OK-GRADY OK-
253 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND GRADY COUNTIES.

AT 253 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GRACEMONT...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3537 9829 3535 9792 3511 9816 3511 9826
      3519 9839

BURKE
Local storm report, Jul 12, 2:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             1 N WILL ROGERS AIRPORT 35.41N 97.60W
07/12/2011  E1.00 INCH       OKLAHOMA           OK   PUBLIC

            NICKEL TO QUARTER SIZED HAIL FALLING NORTH OF AIRPORT ON
            MERIDIAN AVE

&&

MA
Local storm report, Jul 12, 3:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND GST     WILEY POST AIRPORT      35.53N 97.65W
07/12/2011  M69 MPH          OKLAHOMA           OK   ASOS

            MEASURED BY KPWA ASOS

&&

MA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:09 PM CDTSevere Thunderstorm WarningOUNBeckham53 min
Jul 11, 7:18 PM CDTSpecial Weather StatementOUNWoodward12 min
Jul 11, 7:30 PM CDTSpecial Weather StatementOUNMajor15 min
Jul 11, 7:56 PM CDTSpecial Weather StatementOUNRoger Mills19 min
Jul 11, 8:00 PM CDTSpecial Weather StatementOUNMajor15 min
Jul 11, 8:31 PM CDTSpecial Weather StatementOUNMajor14 min
Jul 11, 8:55 PM CDTSpecial Weather StatementOUNMajor20 min
Jul 12, 12:52 PM CDTSpecial Weather StatementOUNOklahoma23 min
Jul 12, 1:15 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma45 min
Jul 12, 1:20 PM CDTSpecial Weather StatementOUNPayne25 min
Jul 12, 1:46 PM CDTSpecial Weather StatementOUNOklahoma29 min
Jul 12, 2:01 PM CDTSpecial Weather StatementOUNLogan29 min
Jul 12, 2:19 PM CDTSpecial Weather StatementOUNOklahoma41 min
Jul 12, 2:29 PM CDTSevere Thunderstorm WarningOUNLogan, Payne46 min
Jul 12, 2:32 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma58 min
Jul 12, 2:53 PM CDTSpecial Weather StatementOUNCaddo37 min
Jul 12, 3:19 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie56 min
Jul 12, 3:58 PM CDTSpecial Weather StatementOUNOklahoma32 min
Jul 12, 4:19 PM CDTSpecial Weather StatementOUNGrady26 min
Jul 12, 4:26 PM CDTSpecial Weather StatementOUNCaddo19 min
Jul 12, 4:39 PM CDTSpecial Weather StatementOUNJackson36 min
Jul 12, 4:43 PM CDTSevere Thunderstorm WarningOUNJackson47 min
Jul 12, 4:44 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan46 min
Jul 12, 4:46 PM CDTSpecial Weather StatementOUNCanadian29 min
Jul 12, 4:54 PM CDTSpecial Weather StatementOUNPottawatomie36 min
Jul 12, 4:56 PM CDTSpecial Weather StatementOUNGarfield34 min
Jul 12, 5:02 PM CDTSpecial Weather StatementOUNKay43 min
Jul 12, 5:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major51 min
Jul 12, 5:23 PM CDTSpecial Weather StatementOUNCleveland37 min
Jul 12, 5:29 PM CDTSpecial Weather StatementOUNJackson31 min
Jul 12, 5:37 PM CDTSpecial Weather StatementOUNPottawatomie23 min
Jul 12, 5:40 PM CDTSpecial Weather StatementOUNKingfisher35 min
Jul 12, 5:44 PM CDTSevere Thunderstorm WarningOUNGrant46 min
Jul 12, 5:54 PM CDTSpecial Weather StatementOUNSeminole36 min
Jul 12, 6:01 PM CDTSpecial Weather StatementOUNCaddo29 min
Jul 12, 6:08 PM CDTSpecial Weather StatementOUNGarfield22 min
Jul 12, 6:25 PM CDTSpecial Weather StatementOUNOkfuskee35 min
Jul 12, 6:29 PM CDTSpecial Weather StatementOUNKay31 min
Jul 12, 6:34 PM CDTSpecial Weather StatementOUNPottawatomie26 min
Jul 12, 6:37 PM CDTSpecial Weather StatementOUNMcClain23 min
Jul 12, 6:58 PM CDTSpecial Weather StatementOUNHughes17 min
Jul 12, 4:13 PM CDTSpecial Weather StatementOUNHardeman17 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.